Alert archive / California / Wind Advisories in 2009

Wind Advisory 38, NWS Los Angeles, CA

June 5, 2009

NWS Los Angeles, CA issued this wind advisory at Jun 5, 2009, 3:35 AM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2009, 3:35 AM PDT (10:35 UTC)
Expired
Jun 5, 2009, 8:08 PM PDT
In force
17 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 051035
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
335 AM PDT FRI JUN 5 2009

...GUSTY WINDS EXPECTED ACROSS THE ANTELOPE VALLEY THROUGH THIS EVENING...

.A STRONG ONSHORE PRESSURE GRADIENT WILL CAUSE GUSTY WINDS TO
DEVELOP ACROSS THE ANTELOPE VALLEY TODAY. SOUTHWEST WINDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS MORNING...THEN
CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING.

CAZ059-051800-
/O.NEW.KLOX.WI.Y.0038.090605T1035Z-090606T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
335 AM PDT FRI JUN 5 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

GUSTY SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS MUCH
OF THE ANTELOPE VALLEY TODAY. THE STRONGEST WIND GUSTS SHOULD
OCCUR NEAR LAKE PALMDALE...POPPY PARK AND HIGHWAY 14 AT THE
OPENING OF THE SOLEDAD PASS INTO PALMDALE AND LANCASTER.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS THE ANTELOPE VALLEY.
EXPECT LOCAL VISIBILITIES OF ONE QUARTER MILE OR LESS IN SOME
AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAPLAN/BRUNO
2 follow-up statements
000 
WWUS76 KLOX 051757
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1057 AM PDT FRI JUN 5 2009

...GUSTY WINDS EXPECTED ACROSS THE ANTELOPE VALLEY THROUGH THIS
EVENING...

.AN UPPER LEVEL LOW PRESSURE SYSTEM TO THE NORTH WILL CREATE A
STRONG ONSHORE PRESSURE GRADIENT TODAY. THIS WILL GENERATE GUSTY
SOUTHWEST WINDS ACROSS THE ANTELOPE VALLEY THIS AFTERNOON AND
EVENING. GUSTS UP TO 50 MPH ARE POSSIBLE.

CAZ059-060400-
/O.CON.KLOX.WI.Y.0038.000000T0000Z-090606T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1057 AM PDT FRI JUN 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 35 MPH WITH
GUSTS TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED THROUGH AND
BELOW PASSES AND CANYONS...ESPECIALLY THE SOLEDAD PASS. BLOWING
DUST WITH REDUCED VISIBILITIES ARE POSSIBLE AS WELL. THESE WINDS
WILL CONTINUE INTO THE EVENING BEFORE WEAKENING SOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KITTELL
000 
WWUS76 KLOX 060308
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
808 PM PDT FRI JUN 5 2009

...GUSTY WINDS HAVE DIMINISHED IN THE ANTELOPE VALLEY...

.WINDS HAVE DIMINISHED GENERALLY BELOW ADVISORY LEVELS IN THE
ANTELOPE VALLEY. AS A RESULT...THE WIND ADVISORY HAS BEEN
CANCELLED.

CAZ059-060415-
/O.CAN.KLOX.WI.Y.0038.000000T0000Z-090606T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
808 PM PDT FRI JUN 5 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS EARLY THIS EVENING.
ALTHOUGH LOCAL SOUTHWEST WINDS COULD GUST OVER 35 MPH AT
TIMES THIS EVENING...WINDS ARE EXPECTED TO REMAIN GENERALLY BELOW
ADVISORY LEVELS OVERNIGHT.

ADDITIONAL STRONG AND GUSTY SOUTHWEST WINDS WILL AFFECT THE
ANTELOPE VALLEY BY SATURDAY AFTERNOON...AND ANOTHER WIND ADVISORY
FOR THIS AREA MAY EVENTUALLY BE NEEDED.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 4, 8:50 PM PDT, 6 hours 45 minutes earlier.

Area forecast discussion, Jun 4, 8:50 PM PDT, 6 hours 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 PM PDT THU JUN 4 2009

.SHORT TERM (TONIGHT-SUN)...CLEAR TO PARTLY CLOUDY SKIES COVERED
L.A./VTU COUNTIES EARLY THIS EVENING...WITH PARTLY TO MOSTLY CLOUDY
CONDITIONS FOR SLO/SBA COUNTIES. AN UPPER LOW CENTERED ABOUT 250
MILES OFF THE COAST OF MONTEREY COUNTY IS EXPECTED TO DRIFT EAST
OVERNIGHT AND REACH THE CENTRAL CA COAST BY MORNING. THE BROAD
CYCLONIC FLOW OVER THE FORECAST AREA WILL COMBINE WITH SOME MOISTURE
AT LOW AND MID LEVELS TO RESULT IN SKIES BECOMING MOSTLY CLOUDY
OVERNIGHT FOR MOST AREAS...ALONG WITH A CHANCE OF SHOWERS AND A
SLIGHT CHANCE OF THUNDERSTORMS OVER SLO/SBA COUNTIES OVERNIGHT...AND
JUST A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM S OF POINT
CONCEPTION MAINLY LATE TONIGHT. GUSTY SW WINDS OVER 30 MPH IN SOME
PARTS OF THE ANTELOPE VALLEY WILL PERSIST FOR A WHILE OVERNIGHT AS
WELL.

THE UPPER LOW WILL CONTINUE TO MOVE SLOWLY INLAND OVER CENTRAL CA ON
FRI ALTHOUGH IT WILL ALSO ELONGATE WITH ANOTHER UPPER LOW CENTER
FORMING OFF THE CENTRAL COAST. THIS NEW LOW WILL MOVE E AND INLAND
OVER CENTRAL CA LATE FRI NIGHT AND SAT...WITH A BROAD UPPER TROF
LINGERING OVER SRN CA. THIS UPPER TROF SHOULD FINALLY MOVE OUT OF
THE REGION BY EARLY SUN WITH A WEAK W TO WNW FLOW ALOFT. UNSETTLED
CONDITIONS WILL PREVAIL FRI AND FRI NIGHT WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS FOR MOST AREAS...ALTHOUGH IT LOOKS LIKE BY EARLY
SAT THERE WILL JUST BE A SLIGHT CHANCE OF SHOWERS OVER THE REGION.
SOME INSTABILITY SHOULD LINGER OVER SLO/SBA COUNTIES ON SAT...AND A
THUNDERSTORM CANNOT BE COMPLETELY RULED OUT FOR THIS AREA BUT FOR
NOW WILL KEEP CHANCES LESS THAN 15 PERCENT. A SLIGHT CHANCE OF
SHOWERS SHOULD PERSIST ON THE N SLOPES OF VTU/L.A. COUNTIES SAT
NIGHT INTO SUN...OTHERWISE DRY WEATHER IS EXPECTED ACROSS THE
FORECAST AREA. THERE MAY ALSO BE SOME MARINE LAYER CLOUDS MAINLY
ALONG THE COAST LATER SAT NIGHT INTO SUN MORNING AS WELL. TEMPS OVER
THE DISTRICT ARE EXPECTED TO REMAIN A SEVERAL DEGREES BELOW NORMAL
FOR THE MOST PART ALTHOUGH SUN WILL BE THE WARMEST DAY.

..FROM PREVIOUS DISCUSSION...

.LONG TERM (MON-THU)...UPPER LEVEL PATTERN WILL REMAIN STRANGE FOR
JUNE...AS A WEAK BUT LARGE TROUGH BACKBUILDS FROM CA TO WELL OFF THE
COAST...THEN SITS THERE INTO THE MIDDLE OF NEXT WEEK. LOW-MID LEVEL
TEMPS DO IMPROVE SOME OVER OUR AREA AS WE SIT IN BETWEEN THIS
FEATURE AND A WEAK TROUGH OVER THE CENTRAL PART OF THE COUNTRY. THIS
SHOULD ALLOW FOR THE MARINE LAYER TO COME BACK AND KEEP COASTAL AND
VALLEY TEMPS FAIRLY CONSTANT. MTN AND INTERIOR TEMPS WILL WARM ON
THE OTHER HAND...BUT STILL STAY SLIGHTLY BELOW NORMAL. THIS TROUGH
WILL EVENTUALLY MOVE ASHORE...BUT CONFIDENCE IS QUITE LOW AT THIS
POINT ON WHEN IT WILL HAPPEN. ENSEMBLES AND ECMWF VARY FROM TUE
NIGHT TO FRI. WHEN THIS ACTUALLY HAPPENS...WE MAY BE IN STORE FOR
ANOTHER RARE JUNE SHOWER AND THUNDERSTORM...BUT WILL WAIT UNTIL
TOMORROWS ROUND PASSES TO TRY TO PIN THE TAIL ON THIS ONE.

&&

.AVIATION...05/0340Z...MODERATE CONFIDENCE MVFR CIGS WILL MOVE INTO
MUCH OF THE DISTRICT TONIGHT INTO FRI...ALTHOUGH IT MAY WIND UP AS
PERIODS OF MVFR CIGS...AND POSSIBLY EVEN IFR AT TIMES ON FRI FOR THE
SBA S COAST THRU KOXR. THERE WILL BE A CHANCE OF SHOWERS AND A
SLIGHT CHANCE OF THUNDERSTORMS TONIGHT N OF POINT CONCEPTION AND IN
ALL AREAS FOR FRI.

KLAX AND KBUR...MODERATE CONFIDENCE MVFR CIGS WILL MOVE IN LATER
TONIGHT INTO EARLY FRI...THEN PLENTY OF CLOUDS BUT SHOULD BE VFR.
THERE WILL BE A CHANCE OF SHOWERS AND A SLIGHT CHANCE OF
THUNDERSTORMS ON FRI AS WELL.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE

&&

PUBLIC...SIRARD/KITTELL
AVIATION...SIRARD

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 4, 3:00 PM PDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
300 PM PDT THU JUN 4 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-051300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
300 PM PDT THU JUN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL MOVE TOWARD SHORE TONIGHT...BRINGING AN
INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. THE BEST CHANCE IS
AFTER MIDNIGHT. ALTHOUGH MOST SHOWERS WILL PRODUCE ONLY LIGHT
RAINFALL TOTALS...ANY THUNDERSTORMS THAT FORM COULD PRODUCE HEAVY
DOWNPOURS...GUSTY WINDS...SMALL HAIL AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT. ALTHOUGH MOST SHOWERS WILL PRODUCE ONLY LIGHT RAINFALL
TOTALS...ANY THUNDERSTORMS THAT FORM COULD PRODUCE HEAVY
DOWNPOURS...GUSTY WINDS...SMALL HAIL AND DEADLY LIGHTNING.

KITTELL

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.